Thank You for your advise. Am doing everything i can to help him, couldnt bare losing him. He was taking 8-10 10/325 a day! He has a very addictive personality and i know we will battle this for a long time. He is a different person when taking all the pills, seems paranoid, becomes overly obsessive and our relationship has changed. However am not giving up on him, just want the husband that he used to be.
Thank you so much for posting! was up most of the night monitoring him and i feel like a train wreck..if he had access to any pills right now theres no doubt he would take them, i believe the pain both physical and emotional are overwhelming for him and he's scared. I want more than anything for him to become sober. The only med he's detoxing from is hydrocodone. He currently takes fluoxetine, trazadone and xanax (which he's tapering off of per his psychiatrist). He was diagnosed with OCD, PTSD, severe depression etc. I Picked up pepto, immodium, B6, dayquil, nyquil and gatorade yesterday. I think he would rather drown all his pain with the pills because the loss of our son is more than he can bare when its raw. Thank you all for your encouraging words.
Has he stopped only the hydros or all his meds.? Hydro detox is not dangerous, as long as his blood pressure and general health is okay. I'm more concerned about the other meds. He will be fine without hydros, he'll just feel really bad. Keep posting for support.
Everything sonrissa says is correct. If he is only stoping Hydrocodone he will be able to detox at home. however he must anticipate and be willing to go through the withdrawals which include, muscle aches, stomache cramps, sneezing, headaches, nausea, diarreah, it is basically a very bad case of the flu. Make sure he's drinking a lot of water or gatorade. Bananas are good. Hot bathes, immodium, ginger ale, hot tea, light exercise. If he can get some benzos for anxiety and sleep issues that will help him however you must make sure he doesnt abuse those. i dont know which psych meds or depression meds hes stopping however stopping those directly is very dangerous, could cause seizures and death. GOOD LUCK. I HOPE EVERYTHING GETS BETTER FOR YOU AND YOUR FAMILY!
Hi and welcome! I'm so sorry you are going through this and for all you have been through! How many does he normally take per day?what other medications is he taking? Is his intent to quit for good or is he getting through this until his next refill of meds? He is definately in withdrawals and if he continues without taking any more Hydrocodone it will probably last about a week! The withdrawal symptoms may intensify over the next couple of days! You can help by making him drink lots of water and Gatorade, take Immodium for bathroom issues, and also there are vitamins and supplements he can take that may help. You can read the Thomas Recipe, the link is at the bottom of the page! Light exercise will also help! Warm baths and showers for restless legs. Please keep posting with any questions or if you need some support! There are lots of wonderful people here who can offer advice! Take care, I wish you all the best!